Alert archive / Florida / Severe Thunderstorm Warnings in 1996

Severe Thunderstorm Warning 152, NWS Mobile, AL

November 25, 1996Santa Rosa County, Florida

NWS Mobile, AL issued this severe thunderstorm warning at Nov 25, 1996, 6:55 AM CST for Santa Rosa County, Florida. It was in force for 65 min. 1 report came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Nov 25, 1996, 6:55 AM CST (12:55 UTC)
Expired
Nov 25, 1996, 8:00 AM CST
In force
65 min
Issued by
NWS Mobile, AL
Area
Whole counties

County Santa Rosa County, FL

What was reported inside it

TimeReportWhereRemark
Nov 25, 7:45 AM CSTThunderstorm Wind 50Harold, FL

NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.

The nearest sounding before it

Eglin AFB/Valpar, FL (KVPS), launched 12:00Z, 0.9 hours before the alert went out and 55 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Eglin AFB/Valpar, FL at 12:00Z on 1996-11-25Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 654 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Eglin AFB/Valpar, FL at 12:00Z on 1996-11-25The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 226 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
654 J/kg
Mixed-layer CIN
-6 J/kg
Mixed-layer LCL
585 m above ground
0-6 km bulk shear
39 kt
0-1 km storm-relative helicity
226 m²/s²
0-3 km storm-relative helicity
246 m²/s²
Significant tornado parameter
0.7
Supercell composite
4.5

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
TTAA00 KMOB 251258 RRA
SVRMOB
FLC113-251400-
 
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MOBILE AL
655 AM CST MON NOV 25 1996
 
THE NATIONAL WEATHER SERVICE IN MOBILE HAS ISSUED A
SEVERE THUNDERSTORM WARNING EFFECTIVE UNTIL  800 AM CST
FOR PEOPLE IN THE FOLLOWING LOCATION...
 
IN NORTHWEST FLORIDA
 
 ...SANTA ROSA COUNTY
 
AT 654 AM CST...MOBILE DOPLLER WEATHER RADAR SHOWED A DEVELOPING SEVERE
THUNDERSTORM MOVING OFF EAST BAY FLORIDA. THIS STORM WILL BE MOVING ON
SHORE...NORTHWEST OF HOLLEY AND MAINLY SOUTH OF I-10 IN SOUTHERN SANTA
ROSA COUNTY THROUGH 800 AM.
 
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 55
MPH...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN.
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR
OF YOUR HOME OR BUSINESS.  HEAVY RAINS FLOOD ROADS QUICKLY SO
DON'T DRIVE INTO AREAS WHERE WATER COVERS THE ROAD.
 
GJM

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Mobile, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at Nov 25, 5:50 AM CST, 1 hour 5 minutes earlier.

Area forecast discussion, Nov 25, 5:50 AM CST, 1 hour 5 minutes before
AREA FORECAST DISCUSSION...CORRECTED FOR 1ST PD TMP MOB
NATIONAL WEATHER SERVICE MOBILE AL
545 AM CST MON NOV 25 1996

IR/VAPOR IMAGERY ANIMATIONS SHOW WARM CONVYR BELT FLOWING NWRD AHEAD
OF LOW TO W OF FA...COLD CONVYR BELT PRODUCING WRAP ARND MOISTURE AND
DRY SLOT PUNCHING INTO E TX AND WRN LA...MAKING FOR AN EVENTFUL WX
ERY MON MORNING. CUDN'T HAPPEN ON A BETTER WEEK AS SOME AREAS CAN BE
THANKFUL ITS NOV THAN JAN/FEB.  06Z SFC LOW IS POSITIONED ACRS NRN LA
WITH TRAILING CDFNT PUSHING E ACRS NE GULF. 88D ACTIVE AS N-S
ORIENTED PRE-FRONTAL SQUALL APPROACHING SE MS COUNTIES WHILE CLUSTERS
OF TSTMS MOVG N INTO NWFL AND SW AL. THESE STMS ARE ADVANCING INTO HI
SR HELICITIES (>200 M/S2) AND DECENT SPEED SHEAR...PRE-STM
ENVIRONMENT AS PER LATEST VWP. AS A RESULT...EACH STM WILL BE KEPT
UNDER CLOSE SCRUTINY FOR TOR POTENTIAL THIS MORNING. MAY SEE TOR WW
XTNDD FURTHER E WITH THESE PARAMETERS IN PLACE. DURING DAY...MODELS
RIDE SFC LOW TO NE ALG WRMFNT...INTO MID MS VLY AND WEAKEN IT AS
CLOSED UPPER LOW FILLS. WITH LOW EJECTING NE...COLD FRONT AND FALLING
THICKNESSES WILL USHER IN CAA THRU NRN GULF STATES MON NITE/TUE. WRAP
ARND MOISTURE IN THE FORM OF STRATUS AND LGT/MOD RA...SEEN
UPSTREAM...WL PERSIST FOR REMAINDER OF DAY MON...FOLLOWING PASSAGE OF
SQUALL THIS MORNING. ATTM...ANOTHER AREA OF HI SR HELICITIES WITH
UNSTABLE COLD AIR ALOFT...MAY PRODUCE FEW RPTS OF COLD AIR FUNNELS.
INTERESTING TO SEE WHAT HAPPENS. WL TAPER OFF POPS WITH TIME AND
REFLECT A MORE CHILLY SCENARIO.

...DAILY HI`S ACRS FA SHUD BE NEAR 12Z SO WL ADJUST MOB DOWN AS
COOLING RAINS HAVE DROPPED TMPS FEW DEGREES SINCE 09Z...

MOB 67/40/58/36 6000         PNS 69/42/60/39 8000
DTS 69/44/61/39 8000   T      EVR 65/41/55/32 8000 10

Nearby

Severe Thunderstorm Warnings in Florida, 1996Every severe thunderstorm warning in 1996

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.